MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 8; PROSTHESIS, KNEE
Catalog Number 42500606402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: articular surface fixed bearing constrained posterior stabilized (cps) right 12 mm height: catalog#42522600512, lot#65347114; tibia cemented 5 degree stemmed right size d: catalog#42532006702, lot#66188147; stem extension tapered cemented 14 mm diameter +30 mm length: catalog#42557000114, lot#66010463; all poly patella cemented 32 mm diameter: catalog#42540000032, lot#65977769; refobacin plus bone cem 2x20-3: catalog#3021180001-3, lot#x02aai0105; refobacin plus bone cem 2x40-3: catalog#3021170001-3, lot#ax42ek2502, qty#2 g2: foreign: germany the product will not be returned to zimmer biomet for evaluation as the device remains implanted.The investigation is in progress.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, three (3) weeks post-implantation, the patient presented with progressive knee pain with activity.The patient's range of motion was limited and ambulation was only possible with use of a wheelchair.Diagnostic x-rays revealed a periprosthetic fracture in the medial femoral condyle and the patient was hospitalized for pain therapy and plaster cast fracture stabilization.Due diligence is complete as multiple attempts have been made; all available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.H6: proposed component code: mechanical (g04) - femur.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: rehab notes three weeks post-implantation: pain is activity induced and is not present at rest or at night, mobilization is only possible in a wheelchair, patient admitted for pain therapy, transferred to ortho for fracture stabilization (plaster treatment) radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: single ap knee labeled "undated" demonstrates a vertically oriented periprosthetic fracture of the medial distal femur.There is no evidence of implant loosening.Alignment is anatomic.Bone quality is mildly osteopenic.Root cause was unable to be determined.Reported event was confirmed by review of provided medical records and radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18595537
Report Number3007963827-2024-00021
Device Sequence Number17845110
Product Code JWH
UDI-Device Identifier00889024229242
UDI-Public(01)00889024229242(17)330708(10)65958311
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42500606402
Device Lot Number65958311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale